I have had Diabetes for over 20 yrs and now im noticing hair loss and im taking metformin and glipazide is it safe to take biotin for hair loss?
It’s important that you first talk with your doctor about possible causes of your hair loss in order to treat it appropriately. Long-term use of metformin can lead to a vitamin B12 deficiency, and a lack of adequate B12 may cause hair loss (your doctor should be periodically checking your blood B12 levels). But there are other causes of hair loss, as well, including a thyroid disorder, iron deficiency anemia, hormonal changes (say, due to menopause), autoimmune disorders, scalp infections and skin disorders. Biotin is one of the B vitamins. A biotin deficiency can cause hair loss, but you would likely have other symptoms, as well, such as a red rash around your eyes, nose and mouth, tingling in your arms and legs, exhaustion and depression. Ask your doctor if you might be deficient in biotin or other nutrients; while biotin is a safe vitamin with very few side effects, it’s a good idea to check with your doctor before taking this as a supplement.